Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2011, 11:12 AM EDT for 4 counties in Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:12 AM EDT (15:12 UTC)
- Expired
- May 25, 2011, 11:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:20 AM EDT | HAIL 1.75 | 4 Ne Delphi, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:50 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
197
WUUS53 KIND 251512
SVRIND
INC015-023-067-157-251545-
/O.NEW.KIND.SV.W.0136.110525T1512Z-110525T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 AM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA...
NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...
NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1145 AM EDT
* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DELPHI...OR 13 MILES NORTHEAST OF LAFAYETTE...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMDEN AND BURLINGTON AROUND 1120 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4070 8652 4070 8638 4057 8637 4057 8624
4056 8623 4031 8665 4054 8678 4066 8678
4067 8676 4074 8676 4074 8653
TIME...MOT...LOC 1512Z 223DEG 41KT 4058 8667
WIND...HAIL 60MPH 1.75IN
$$
MRD/DT4 follow-up statements
920
WWUS53 KIND 251516
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 AM EDT WED MAY 25 2011
INC015-023-067-157-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-TIPPECANOE-
1116 AM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...CARROLL...NORTHWESTERN HOWARD AND NORTHEASTERN TIPPECANOE
COUNTIES UNTIL 1145 AM EDT...
AT 1112 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELPHI...OR 13 MILES
SOUTHEAST OF MONTICELLO...MOVING NORTHEAST AT 45 MPH.
IN ADDITION...AT 1110 AM WAS REPORTED QUARTER TO GOLF BALL SIZED
HAIL WAS REPORTED WITH THIS STORM FIVE MILES SOUTHWEST OF DELPHI.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CAMDEN AND BURLINGTON AROUND 1120 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4070 8652 4070 8638 4057 8637 4057 8624
4056 8623 4031 8665 4054 8678 4066 8678
4067 8676 4074 8676 4074 8653
TIME...MOT...LOC 1515Z 225DEG 40KT 4060 8664
WIND...HAIL 60MPH 1.75IN
$$
MRD/DT127
WWUS53 KIND 251527
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 AM EDT WED MAY 25 2011
INC157-251536-
/O.CAN.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
TIPPECANOE-
1127 AM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4035 8658 4057 8665 4068 8669 4074 8664
4074 8653 4070 8652 4070 8638 4057 8637
4057 8624 4056 8623
TIME...MOT...LOC 1526Z 225DEG 40KT 4072 8653 4044 8649
$$
INC015-023-067-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1127 AM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLINTON...CARROLL AND NORTHWESTERN HOWARD COUNTIES UNTIL 1145 AM
EDT...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LOGANSPORT TO 10
MILES NORTH OF FRANKFORT...MOVING NORTHEAST AT 45 MPH.
IN ADDITION...AT 1110 AM QUARTER TO GOLF BALL SIZED HAIL WAS
REPORTED FIVE MILES SOUTHWEST OF DELPHI WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BURLINGTON AROUND 1135 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 8658 4057 8665 4068 8669 4074 8664
4074 8653 4070 8652 4070 8638 4057 8637
4057 8624 4056 8623
TIME...MOT...LOC 1526Z 225DEG 40KT 4072 8653 4044 8649
WIND...HAIL 60MPH 1.00IN
$$
MRD/DT926
WWUS53 KIND 251537
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EDT WED MAY 25 2011
INC015-023-067-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1137 AM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLINTON...EASTERN CARROLL AND NORTHWESTERN HOWARD COUNTIES UNTIL 1145
AM EDT...
AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOGANSPORT TO 13 MILES WEST OF
KOKOMO...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
CARROLL...NORTH CENTRAL CLINTON AND NORTHWESTERN HOWARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 8658 4055 8652 4070 8652 4070 8638
4057 8637 4057 8624 4056 8623
TIME...MOT...LOC 1537Z 225DEG 40KT 4081 8641 4049 8637
WIND...HAIL 60MPH 1.00IN
$$
MRD/DT041
WWUS53 KIND 251544
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 AM EDT WED MAY 25 2011
INC015-023-067-251554-
/O.EXP.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1144 AM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLINTON...
EASTERN CARROLL AND NORTHWESTERN HOWARD COUNTIES WILL EXPIRE AT 1145
AM EDT/1045 AM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 4035 8658 4055 8652 4070 8652 4070 8638
4057 8637 4057 8624 4056 8623
TIME...MOT...LOC 1544Z 225DEG 40KT 4086 8633 4054 8630
$$
MRD/DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:11 AM EDT, 1 minute earlier.
Area forecast discussion, May 25, 11:11 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1111 AM EDT WED MAY 25 2011 .UPDATE... INTRODUCING MESO UPDATE SECTION FOR SEVERE WEATHER... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .MESO UPDATE... MORNING COMPOSITE ANALYSIS SHOWS A WARM FRONT THAT EXTENDS FROM A CONVECTIVE BOUNDARY NEAR KHUF SWWD TO NE OF KSDF. A SECOND LOW LEVEL JET OF 45-55 KT EXTENDS FROM KLIT NEWD TO KEVV...WITH 40-45 KT FLOW FROM MID TN NWD INTO INDIANA. OVER THIS IS SWLY MID LEVEL OF FLOW OF 70 KT FROM CENTRAL OK INTO WRN KY AND AN UPPER LEVEL JET OF 90 KT FROM SRN OK INTO NWRN KY PLACING AN AREA OF DIFFLUENT FLOW ALOFT OVER THE SWRN QUARTER OF INDIANA THAT WILL ENHANCE LIFT AS THE COLD FRONT APPROACHES THE AREA TOWARDS MID AFTERNOON. AIR MASS IS DESTABILIZING OVER SRN INDIANA AS TEMPERATURES ARE IN THE LOW 80S AND DEW POINTS ARE IN THE UPPER 60S. COMBINE THIS WITH THE SHEAR THAT IS PRESENT WILL BE INCREASING THE LIKLIHOOD OF SEVERE STORMS AND THE THREAT OF TORNADOES FROM S AND SW OF A LINE FROM KHUF - KIND - KSDF. AREAS SOUTH OF I-70 AND SW OF I-74 SHOULD KEEP ABREAST OF THE WEATHER SITUATION TODAY AND EARLY TONIGHT. && .SYNOPSIS... A POTENT STORM SYSTEM WILL IMPACT CENTRAL INDIANA TODAY AND TONIGHT...AND THEN LINGER THROUGH THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING WIDESPREAD SEVERE WEATHER TODAY AND THIS EVENING. AS THE UPPER SYSTEM MOVES ACROSS ON THURSDAY...MAINLY RAIN CAN BE EXPECTED. A WEAK SYSTEM WILL MOVE THROUGH ON SATURDAY WITH ANOTHER CHANCE FOR RAIN...BUT THE REMAINDER OF MEMORIAL DAY WEEKEND SHOULD BE DRY. && .NEAR TERM /REST OF TODAY/... THE MAIN FOCUS FOR TODAY CONTINUES TO BE THE SEVERE WEATHER THREAT. PARAMETERS ARE BECOMING MORE FAVORABLE FOR DANGEROUS STORMS AND TORNADOES...AND SPC WILL BE EXPANDING THE HIGH RISK FURTHER NORTH. AS A RESULT...STRESSED THREAT FOR TORNADOES... DAMAGING WINDS...AND LARGE HAIL IN ALL PRODUCTS. SEVERE STORMS ARE CURRENTLY MOVING ACROSS THE NORTHERN HALF OF FORECAST AREA...AND ENVIRONMENT WILL CONTINUE TO DESTABILIZE THROUGH COURSE OF THE DAY. SO...INCREASED POP CHANCES TO DEFINITE OVER THE MAJORITY OF FORECAST AREA. THERE COULD BE A SHORT LULL IN CONVECTION AFTER THE CURRENT STORMS...BUT THE THREAT WILL INCREASE ONCE AGAIN THIS AFTERNOON AS INSTABILITY INCREASES. SHEAR WILL INCREASE AND A MID-LEVEL JET WILL MOVE INTO THE AREA LATE THIS AFTERNOON. SPC SREF MODEL SHOWS BEST INGREDIENTS FOR SEVERE WEATHER WILL MOVE INTO OUR AREA LATER THIS AFTERNOON AND INTO THE EVENING. MAV STILL LOOKS REASONABLE FOR HIGHS TODAY GIVEN ALL OF THE ABOVE. NO CHANGES MADE TO TODAY/S HIGHS AT THIS TIME. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... FOCUS IS ON SEVERE WEATHER THIS EVENING AND THEN ON CHANCES FOR RAIN THROUGH THURSDAY NIGHT. 12Z ECMWF LOOKS A BIT SLOW COMPARED TO ALL OTHER MODELS...SO WILL TREND TOWARD MODEL CONSENSUS IN THE FASTER SOLUTION. ALL OF THE INGREDIENTS NOTED IN THE NEAR TERM SECTION WILL CONTINUE INTO THE EVENING WITH GOOD INSTABILITY AND SHEAR. EXPECT A SQUALL LINE TO MOVE THROUGH THE AREA THROUGH THE EVENING. WILL GO CATEGORICAL POPS ALL AREAS. THE SEVERE PARAMETERS WILL CONTINUE TO SUPPORT DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THERE MAY BE A BREAK IN THE RAIN LATER TONIGHT BEFORE RAIN RETURNS WITH THE UPPER LOW MOVING INTO THE AREA. WITH ALL THAT/S GOING ON...WILL NOT GET CUTE WITH TIMING AND KEEP THE CATEGORICAL POPS THROUGH THE NIGHT. THE UPPER LOW WILL STILL HAVE MOISTURE TO WORK WITH AS IT MOVES ACROSS THE AREA ON THURSDAY...SO CONTINUED WITH CATEGORICAL POPS. INSTABILITY WILL BE MUCH LESS THAN TODAY...BUT THERE WILL STILL BE ENOUGH TO MENTION THUNDER. THE UPPER LOW WILL BEGIN TO MOVE EAST OF THE AREA THURSDAY NIGHT SO LOWERED POPS MOST AREAS TO CHANCE CATEGORY. GENERALLY WENT WITH A BLEND OF MOS FOR TEMPERATURES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS...A BLEND BEING USED...ALL APPEAR TO DRY THINGS OUT FOR FRIDAY. PERHAPS SOME POST SUNRISE SHOWERS STILL AROUND IN EASTERN COUNTIES AS SYSTEM FINALLY LIFTS INTO NEW ENGLAND. UNDER INFLUENCE OF COOLER AND DRIER HIGH PRESSURE...HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S APPEAR REASONABLE. HAVE CONTINUED CURRENT FORECAST OF STORM THREAT SATURDAY AS DEPICTED BY THE MODELS AS SHORTWAVE SWEEPS THROUGH WEST SOUTHWEST FLOW ALOFT. THIS IS BEGINNING PROCESS OF DEEPENING TROF OVER WESTERN US AND RIDGE BUILDING ACROSS EASTERN US WHICH RESULTS IN VERY SUMMER LIKE PATTERN WHICH BEGINS ON SUNDAY. AGAIN WEAK SHORT WAVES MOVES THROUGH SOUTHWEST FLOW WILL BE FIRING CLUSTERS OF STORMS BUT RIDGING APPEARS STRONG ENOUGH THAT AFTER SATURDAY...RAINS SHOULD SHIFT NORTH INTO THE GREAT LAKES. AS TIME WEARS ON AND RIDGE BUILDS FURTHER...NORTHWEST FLOW STORMS COULD BECOME AN ISSUE...BUT THATS BEYOND RANGE OF THIS FORECAST. WITH BUILDING HEIGHTS...AND SURFACE FRONT PUSHING BACK NORTH ON SATURDAY...THE ONE DAY RESPITE IN WARMTH AND HUMIDITY WILL BE LIMITED TO FRIDAY. A BLEND OF DATA SOURCES RESULTS IN LOWS BACK IN THE 60S AND HIGHS IN THE 80S FROM SUNDAY ONWARD. HINTS AT TEMPERATURES NEAR 90 EARLY NEXT WEEK BUT FEEL VERY MOIST GROUND SHOULD KEEP US IN UPPER 80S. && .AVIATION.../DISCUSSION FOR 12Z TAFS/... MAINLY VFR CONDITIONS EXPECTED THE FIRST PARTS OF THE TAF PERIOD. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH TSRA THIS AFTERNOON AND EVENING. MVFR CEILINGS ARE EXPECTED TO RETURN EARLY ON THURSDAY MORNING. DEEP LOW PRESSURE OVER THE PLAINS IS EXPECTED TO PUSH TOWARD THE OHIO VALLEY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM SECTOR THIS AFTERNOON AND EVENING AS MODELS DEPICT A 40 KNT LLJ APPROACHING OVER THE WARM AND MOIST AIR MASS. PRECISE TIMING IS NOT POSSIBLE AT THIS TIME THUS WILL PAINT A WINDOW OF VCTS MAINLY DURING AFTER 20Z THROUGH ABOUT 03Z. LATER ISSUANCES SHOULD HAVE A BETTER HANDLING ON TIMING...BUT FOR NOW THIS APPEARS TO BE THE BEST WINDOW BASED UPON THE RAPID REFRESH...DAYTIME HEATING AND MODEL SUGGESTED LLJ INTERACTION. AS THE LOW REACHES CENTRAL INDIANA OVERNIGHT...EXTENSIVE MVFR CEILINGS ARE EXPECTED TO RETURN. TIME HEIGHTS SHOW EXTENSIVE LOWER LEVEL MOISTURE LINGERING. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && MESO UPDATE...DWM SYNOPSIS...50 NEAR TERM...50/TDUD SHORT TERM...50 LONG TERM....TUCEK/50 AVIATION...JP
Hazardous weather outlook, May 25, 10:03 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1003 AM EDT WED MAY 25 2011 INZ021-028>031-035>049-051>057-060>065-068>072-261415- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1003 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE AREA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. THIS IS A PARTICULARLY DANGEROUS SITUATION.THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TORNADOES...SOME STRONG...WILL BE POSSIBLE. OTHER THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. OUTSIDE OF STORMS...WINDS MAY STILL GUST TO AROUND 30 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-261415- KNOX- 1003 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK FOR SEVERE STORMS ACROSS THIS AREA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. THIS IS A PARTICULARLY DANGEROUS SITUATION. TORNADOES...SOME STRONG...WILL BE POSSIBLE. OTHER THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. OUTSIDE OF STORMS...WINDS MAY STILL GUST TO AROUND 30 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Local storm report, May 25, 10:51 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL OTTERBEIN 40.49N 87.10W
05/25/2011 E0.25 INCH TIPPECANOE IN EMERGENCY MNGR
&&
ABAKERLocal storm report, May 25, 10:54 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND GST NEW MARKET 39.95N 86.92W
05/25/2011 E40 MPH MONTGOMERY IN PUBLIC
&&
ABAKERLocal storm report, May 25, 10:57 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL WEST LAFAYETTE 40.44N 86.91W
05/25/2011 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
ALONG U.S. 52 AND WEST LAFAYETTE IN PURDUE CAMPUS
&&
ABAKERLocal storm report, May 25, 11:01 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL LAFAYETTE 40.41N 86.87W
05/25/2011 E0.25 INCH TIPPECANOE IN BROADCAST MEDIA
PEA SIZE HAIL AND MEASURED WIND SPEED OF 31 MPH.
&&
ABAKERLocal storm report, May 25, 11:03 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1103 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HAIL 5 SE ATTICA 40.24N 87.18W
05/25/2011 E1.00 INCH FOUNTAIN IN PUBLIC
&&
ABAKERLocal storm report, May 25, 11:10 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 5 SE LAFAYETTE 40.36N 86.80W
05/25/2011 E0.75 INCH TIPPECANOE IN PUBLIC
&&
ABAKERThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| May 24, 9:55 PM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 50 min |
| May 24, 10:47 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 43 min |
| May 24, 11:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 30 min |
| May 25, 9:16 AM EDT | Special Weather Statement | IND | Tipton | 44 min |
| May 25, 9:29 AM EDT | Special Weather Statement | IND | Howard, Tipton | 31 min |
| May 25, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 45 min |
| May 25, 10:23 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 52 min |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 15 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 16 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 19 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox, Sullivan | 35 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Knox | 17 days |
| May 25, 12:07 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 12 days |
| May 25, 12:49 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 26 min |
| May 25, 1:14 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 15 min |
| May 25, 1:36 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 39 min |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 52 min |
| May 25, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 54 min |
| May 25, 2:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 48 min |
| May 25, 2:15 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 45 min |
| May 25, 2:15 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 15 min |
| May 25, 2:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 66 min |
| May 25, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 48 min |
| May 25, 2:27 PM EDT | Tornado Warning | IND | Carroll, Howard | 33 min |
| May 25, 2:29 PM EDT | Tornado Warning | IND | Clinton, Howard, Tipton | 31 min |
| May 25, 2:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 40 min |
| May 25, 2:37 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 23 min |
| May 25, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 47 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 16 min |
| May 25, 3:02 PM EDT | Tornado Warning | IND | Daviess, Knox, Martin | 28 min |
| May 25, 3:10 PM EDT | Tornado Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 35 min |
| May 25, 3:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 46 min |
| May 25, 3:26 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 49 min |
| May 25, 3:45 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 6 hr |
| May 25, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 43 min |
| May 25, 3:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more | 56 min |
| May 25, 4:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Vigo | 50 min |
| May 25, 4:33 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 9 hr |
| May 25, 4:41 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 49 min |
| May 25, 4:43 PM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion | 6 hr |
| May 25, 4:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 42 min |
| May 25, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 20 min |
| May 25, 5:26 PM EDT | Tornado Warning | IND | Decatur, Rush | 19 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen, Putnam | 44 min |
| May 25, 5:46 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 44 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 41 min |
| May 25, 6:03 PM EDT | Tornado Warning | IND | Clay, Greene, Knox, Sullivan | 42 min |
| May 25, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo | 41 min |
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 25 min |
| May 25, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 38 min |
| May 25, 6:23 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion, Vigo | 52 min |
| May 25, 6:24 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Martin | 3 hr |
| May 25, 6:25 PM EDT | Tornado Warning | IND | Johnson, Monroe, Morgan | 50 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 49 min |
| May 25, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 33 min |
| May 25, 6:44 PM EDT | Tornado Warning | IND | Brown, Johnson, Morgan | 46 min |
| May 25, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 38 min |
| May 25, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 48 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam | 31 min |
| May 25, 7:06 PM EDT | Tornado Warning | IND | Hancock, Johnson, Marion, Shelby | 39 min |
| May 25, 7:07 PM EDT | Tornado Warning | IND | Greene, Hendricks, Monroe, Morgan, Owen | 38 min |
| May 25, 7:11 PM EDT | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 49 min |
| May 25, 7:16 PM EDT | Tornado Warning | IND | Boone, Clay, Hendricks, Montgomery, Parke, Putnam | 29 min |
| May 25, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Howard, Madison, Tipton | 30 min |
| May 25, 7:32 PM EDT | Tornado Warning | IND | Bartholomew, Johnson, Shelby | 43 min |
| May 25, 7:39 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Montgomery, Tippecanoe | 51 min |
| May 25, 7:43 PM EDT | Tornado Warning | IND | Brown, Johnson, Monroe, Morgan | 32 min |
| May 25, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 30 min |
| May 25, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 40 min |
| May 25, 7:54 PM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence | 51 min |
| May 25, 7:57 PM EDT | Tornado Warning | IND | Hancock, Henry, Rush, Shelby | 48 min |
| May 25, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Tipton | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.